What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 6, 3:08 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 6, 3:08 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
408 PM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front will move across the area this evening into
tonight, then slowly push to our south Sunday. High pressure
located across the Great Lakes region Sunday into Monday will
build towards the area Tuesday into Wednesday, eventually moving
out to sea by Wednesday night. Another frontal boundary will
cross the area later Thursday into Thursday night as low
pressure moves out of the Great Lakes and toward southeast
Canada and the northeast states. A secondary front or surface
trough may cross the area on Friday, before high pressure begins
to build to our west for the weekend..
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The Excessive Heat Warning for the urban corridor from Trenton
to Philadelphia to Wilmington will remain in effect until 7:00
PM. Even though the showers have provided some temporary relief,
conditions remain especially warm and humid in the urban
centers.
Our first round of locally heavy rain and isolated severe
weather was lessening around 3:30 PM. It was associated with a
weak impulse that is traveling in the mid level flow. Our
attention will turn to the northwest for the next substantial
round of showers and thunderstorms.
A cold front extended from around Albany to near Williamsport
to the Pittsburgh area at mid afternoon. The boundary will
continue to sink southeastward and it should slowly pass through
our region tonight. Conditions ahead of the boundary will
remain unstable. Also, precipitable water values are forecast to
stay in the 2.0 to 2.25 inch range. As a result, we are
concerned with the potential for additional locally heavy rain
and isolated wind damage.
The showers and thunderstorms should push off the coast around
midnight, with some lingering light showers in their wake.
A southwest to west wind this evening is forecast to become
light and variable overnight. Low temperatures will range from
the upper 60s to the middle 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
The cold front is expected to extend across Cape May and
southern Delaware around mid morning on Sunday. It is forecast
to drift slowly to the southeast. Clouds will likely linger over
much of our area on Sunday. There may be some breaks up north.
Also, showers are anticipated especially from the Philadelphia
metropolitan area and the central New Jersey coast southward.
Those locations may experience isolated thunder, as well. There
will be little potential for severe weather on Sunday and the
threat of moderate to heavy rain will be limited to areas south
of a Reading-Philadelphia- Atlantic City line.
The wind is anticipated to settle into the northeast around 5
to 10 MPH with high temperatures mostly in the 80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary: The main thinking through the extended remains the
same as previous package with only some minor tweaks/refinements
to timing. High pressure will build over the Great Lakes Monday
and then trek eastward towards the area Tuesday before moving
offshore Wednesday. A mid-lvl trough and associated surface low
will track through the Great Lakes Thursday into Friday. Surface
high pressure will then build in the wake of these features
into next weekend.
Dailies:
Monday...Although things will be generally quiet as the airmass
dries out there will still be chances for some light showers
Monday as a confluence zone sets up over the area associated
with a passing inverted trough. Right now the precip. focus
looks to be over eastern PA/NW NJ with perhaps some additional
chances for precipitation over Delmarva where the highest
residual moisture resides. However, given lack of
moisture/instability generally expect any precipitation during
the day Monday to be light. Otherwise it should feel
refreshingly dry (particularly relative to today) with highs in
the 80s and dewpoints in the low 60s.
Tuesday-Wednesday... The high builds toward us this in this
period with the mid-lvl ridge initially over the Great Lakes
gradually progressing eastward. Consequently expect dry weather
with temperatures gradually warming into the upper 80s/lower 90s
by Wednesday Despite the warming temperatures dewpoints remain
in the low to mid 60s so it won't feel too bad.
Thursday through Friday morning...The most active period of the
extended looks to be Thursday into Friday AM, as the mid-lvl
trough & sfc. low track north of us. Pre-frontal convection will
be possible Thursday afternoon particularly over western
portions of the CWA, while the more widespread precipitation
will likely occur with the surface front/trough passage Thursday
night. Details are still fuzzy this far out, but given
increasing moisture/instability and increased flow aloft some
stronger storms would be possible, although this will at least
partially depend on favorable diurnal timing.
Friday into Saturday... Precipitation should move out by Friday
PM with Saturday looking dry as high pressure begins to build
to our west. High temps will generally be in the mid to upper
80s.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Into this evening (until 04Z)...Scattered showers and
thunderstorms. The rain will be heavy at times with conditions
lowering to IFR in showers and thunderstorms. VFR conditions are
anticipated outside of any precipitation. West wind 5 to 10
knots becoming variable less than 10 knots.
Overnight (04z until 10Z)...Generally VFR, with localized MVFR
conditions possible. Lingering light rain showers are expected.
Variable wind 6 knots or less.
Sunday...Mainly VFR. Scattered showers and isolated thunder,
especially from KRDG, KPHL and KACY southward. Northeast wind
around 5 to 10 knots..
OUTLOOK...
Sunday night-Monday... Mostly VFR with a slight chance of
showers and thunderstorms which may temporarily lower
conditions. Easterly winds at 5-10kts.
Tuesday-Wednesday... VFR conditions expected. Light and
variable winds becoming southerly at 5-10kts by Wednesday
afternoon.
Thursday... Likely VFR through the morning with shower and
thunderstorm chances later int he day. Winds
southerly/southwesterly 5-10kts.
&&
.MARINE...
A south to southwest wind 10 to 15 knots this evening, becoming
northwest around 10 knots late tonight. Northeast wind 10 to 15
knots on Sunday. Waves on our ocean waters will be 3 to 4 feet.
Waves on Delaware Bay are forecast to be 2 feet or less.
OUTLOOK...
Monday-Thursday... Generally sub-SCA conditions conditions are
expected to prevail through the period although 4 ft seas and
20kt easterly gusts will be possible Monday, and 20+ kt
southerly gusts may be possible Thursday.
Rip Currents...
A south to southwest wind around 10 to 15 MPH into this evening
with breaking waves of 2 to 3 feet should maintain a low risk
for the development of dangerous rip currents. However, we may
begin to approach a moderate risk in spots, especially along the
Jersey Shore.
A moderate risk is forecast for Sunday along the coasts of New
Jersey and Delaware due to a northeast wind around 10 to 15 MPH.
Breaking waves around 3 feet are anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 7 PM EDT this evening for PAZ070-
071-102-104-106.
NJ...Excessive Heat Warning until 7 PM EDT this evening for NJZ015-
017>019.
DE...Excessive Heat Warning until 7 PM EDT this evening for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Carr
Near Term...Iovino
Short Term...Iovino
Long Term...Carr
Aviation...Carr/Iovino
Marine...Carr/IovinoHazardous weather outlook, Jul 6, 3:01 PM EST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
401 PM EDT Sat Jul 6 2019
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-072015-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
401 PM EDT Sat Jul 6 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Thunderstorms today may produce locally heavy rainfall and gusty
winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-072015-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
401 PM EDT Sat Jul 6 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Thunderstorms today may produce locally heavy rainfall and gusty
winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-072015-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
401 PM EDT Sat Jul 6 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Thunderstorms may produce locally heavy rainfall and gusty winds
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There will be a moderate risk of dangerous rip currents on Sunday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-072015-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
401 PM EDT Sat Jul 6 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Thunderstorms may produce gusty winds on the water.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 6, 1:13 PM EST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
213 PM EDT Sat Jul 6 2019
NJZ021>024-061900-
Cumberland-Atlantic-Atlantic Coastal Cape May-Cape May-
213 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATLANTIC...
CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES...
At 213 PM EDT, a strong thunderstorm was located over Dividing Creek,
or 7 miles southwest of Millville, moving east at 25 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Vineland, Millville, Bridgeton, Cumberland, Buena, Laurel Lake,
Weymouth, Woodbine, Estell Manor, Corbin City, Newport, Leesburg,
Dorothy, Bricksboro, Eldora, Mauricetown, Belleplain Forest, Mays
Landing, English Creek and Port Norris.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3927 7463 3919 7500 3922 7505 3921 7510
3918 7515 3921 7517 3924 7517 3928 7525
3933 7528 3940 7529 3958 7476 3932 7465
3933 7468 3931 7465 3929 7465
TIME...MOT...LOC 1813Z 250DEG 21KT 3929 7512
FitzsimmonsLocal storm report, Jul 6, 1:42 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FUNNEL CLOUD 1 NNE FELLOWSHIP 39.94N 74.96W
07/06/2019 BURLINGTON NJ PUBLIC
VIDEO OF A FUNNEL CLOUD CROSSING I-295 NEAR
EXIT 36.
&&
STAARMANNLocal storm report, Jul 6, 1:44 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG 1 NE FELLOWSHIP 39.94N 74.96W
07/06/2019 BURLINGTON NJ FIRE DEPT/RESCUE
VEHICLE OVERTURNED AT GAITHER DR. AND
FELLOWSHIP RD. NATURAL GAS LEAKS AND SOME
BUILDING DAMAGE. TIME ESTIMATED FROM RADAR.
&&
TCDLocal storm report, Jul 6, 2:08 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FUNNEL CLOUD OCEAN ACRES 39.74N 74.28W
07/06/2019 OCEAN NJ TRAINED SPOTTER
OCEAN ACRES SECTION OF STAFFORD TOWNSHIP
OCEAN COUNTY, MULTIPLE WATER RESCUES DUE
OCCUPIED VEHICLES CAUGHT IN DEEP FLOOD
WATERS.
&&
STAARMANNLocal storm report, Jul 6, 2:14 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FLOOD METUCHEN 40.54N 74.36W
07/06/2019 MIDDLESEX NJ TRAINED SPOTTER
ROADWAY FLOODING HAS CLOSED SEVERAL
UNDERPASSES ON MAIN ST.
&&
TCDLocal storm report, Jul 6, 3:17 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLASH FLOOD OCEAN ACRES 39.74N 74.28W
07/06/2019 OCEAN NJ TRAINED SPOTTER
CORRECTS PREVIOUS REPORT FROM OCEAN ACRES
WHICH IS A FLASH FLOOD REPORT NOT A FUNNEL
CLOUD REPORT. OCEAN ACRES SECTION OF
STAFFORD TOWNSHIP OCEAN COUNTY, MULTIPLE
WATER RESCUES DUE OCCUPIED VEHICLES CAUGHT
IN DEEP FLOOD WATERS (5.34 INCHES OF RAIN
MEASURED BY TRAINED SPOTTER IN JUST OVER 2
HOURS).
&&
NC